Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS San Angelo, TX

September 14, 2011Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Sep 14, 2011, 6:18 PM CDT for Runnels County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 6:18 PM CDT (23:18 UTC)
Expired
Sep 14, 2011, 6:45 PM CDT
In force
27 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:09 PM CDT, 9 minutes earlier.

Area forecast discussion, Sep 14, 6:09 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT WED SEP 14 2011

.UPDATE...
QUICK UPDATE FOR RAINFALL AND WINDS.

&&

.DISCUSSION...
COLD FRONT IS NOW WELL SOUTH OF INTERSTATE 20 AND IS MOVING
THROUGH THE NORTHERN HEARTLAND AND CENTRAL CONCHO VALLEY. SOME
STRONG OUTFLOW WINDS HAVE BEEN REPORTED OVER THE CONCHO VALLEY.
HAVE EXPANDED COVERAGE FOR CONVECTIVE ACTIVITY THROUGH THE
REMAINDER OF THE EVENING AS WELL AS PRECIPITATION VALUES.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT WED SEP 14 2011/

SHORT TERM...
AS OF 3 PM...LATEST SURFACE OBS SHOW THE LEADING EDGE OF THE COLD
FRONT ENTERING EXTREME NORTHERN PORTIONS OF THE CONCHO VALLEY.
ISOLATED CONVECTION IS DEVELOPING ALONG THE BOUNDARY OVER COKE AND
STERLING COUNTIES AND BASED ON LATEST NAM ADDITIONAL DEVELOPMENT
IS LIKELY...BUT IS EXPECTED TO DIMINISH AFTER SUNSET WITH LOSS OF
HEATING. THE FRONT WILL WORK ITS WAY SLOWLY SOUTH THIS EVENING AND
IS EXPECTED TO STALL ALONG THE I-10 CORRIDOR BY EARLY THURSDAY
MORNING. A STRONG UPPER LEVEL JET WILL LIFT NORTHEAST ACROSS WEST
TEXAS TONIGHT INTO THURSDAY. THIS IN COMBINATION WITH STRONG
ISENTROPIC ASCENT WELL NORTH OF THE FRONTAL BOUNDARY WILL KEEP THE
BULK OF MUCH NEEDED RAINFALL TO OUR NORTH AND WEST THROUGH
THURSDAY. KEPT SLIGHT CHANCE TO CHANCE POPS LIMITED TO THE BIG
COUNTRY...THE CONCHO VALLEY AND NORTHWEST HILL COUNTRY. LOWS
TONIGHT EXPECTED TO BE IN THE 60S AREAWIDE. TEMPERATURES ON
THURSDAY WILL BE COOLEST OVER THE BIG COUNTRY WHERE ABUNDANT CLOUD
COVER AND STRONGEST LOW LEVEL COLD AIR ADVECTION WILL RESULT IN
HIGHS ONLY IN THE 70S. HIGHS IN THE LOW TO MID 80S ARE EXPECTED
ACROSS THE CONCHO VALLEY AND HEARTLAND WITH HIGHS IN THE UPPER 80S
IN VICINITY OF THE FRONTAL BOUNDARY ALONG THE I-10 CORRIDOR.

LONG TERM...
UPPER WEST-SOUTHWEST FLOW WILL REMAIN ACROSS THE SOUTHERN PLAINS
THROUGH EARLY NEXT WEEK. THE COMBINATION OF WEAK UPPER LEVEL
DYNAMICS AND ISENTROPIC LIFT WILL REMAIN MAINLY WEST AND NORTH OF
WEST CENTRAL TEXAS LATE THIS WEEK AND THIS WEEKEND. WILL KEEP SLGT
CHC POPS GOING IN THE FORECAST...MAINLY ACROSS THE NORTHERN AND
EASTERN CWFA. ALSO...COOLER TEMPERATURES ACROSS THE AREA DURING
THE NEXT 7 DAYS. HIGHS WILL BE IN THE UPPER 80S TO LOWER
90S...WITH LOWS IN THE 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  77  61  87  68 /  30  20  20  10  10
SAN ANGELO 	 67  84  63  89  67 /  20  20  20  10  10
JUNCTION 	 67  90  68  92  68 /  10  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/15
Hazardous weather outlook, Sep 14, 3:22 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CDT WED SEP 14 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
322 PM CDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH AND WEST OF A
CROSS PLAINS TO SAN ANGELO LINE. THE PRIMARY THREAT WILL BE GUSTY
WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY
MAINLY NORTH AND WEST OF A CROSS PLAINS TO OZONA LINE. THE PRIMARY
THREAT IS EXPECTED TO BE GUSTY WINDS AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Sep 14, 5:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT WED SEP 14 2011

TXZ066-127-139-142345-
RUNNELS TX-TAYLOR TX-COLEMAN TX-
556 PM CDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR
RUNNELS...TAYLOR AND COLEMAN COUNTIES...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BRADSHAW...OR ABOUT 6
MILES NORTHEAST OF WINTERS...MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CREWS BY 615 PM CDT
  LAWN...GOLDSBORO AND OVALO BY 645 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

&&

LAT...LON 3195 9962 3189 9996 3207 10000 3227 9963
TIME...MOT...LOC 2255Z 250DEG 6KT 3204 9987 $$

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 5:56 PM CDTSpecial Weather StatementSJTTaylor49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.